MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL HIT-AB (PF4-H); PLATELET FACTOR 4 RADIOIMMUNOASSAY

INSTRUMENTATION LABORATORY CO. HEMOSIL HIT-AB (PF4-H); PLATELET FACTOR 4 RADIOIMMUNOASSAY
Catalog Number 00020014600
Medical Device Problem Codes False Negative Result (1225); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is an initial report.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
A complaint was filed on may 20, 2025 regarding a discrepant hit test result.The patient's hit results on the acl top instrument returned a negative result, but a follow-up sra conducted at an external facility on yielded a positive result.The instrument was calibrated on (b)(6) 2025.Due to clinical suspicion, the patient was initially treated with an alternative anticoagulant, briefly switched back to heparin, and then resumed appropriate therapy (bivalirudin and later apixaban) upon receiving the positive sra.The original serum sample has been discarded, and no elisa testing was performed.No known patient impact was reported.
 
Additional Manufacturer Narrative
Internal investigation included review of qc, calibration, and manufacturing records for reagent lot b36907, and service history for the acl top instrument.All controls were within range, calibration was properly performed, and no instrument issues were identified.The affected patient sample was not available for retesting.Internal testing of retained and alternate reagent lots with qc controls and panel samples showed all results within expectations.No root cause was identified.As per the product ifu, discrepancies with confirmatory tests like sra may occur, and functional assay confirmation is recommended in the clinical context.Based on this review, no problem was identified and no remedial action is required.This issue will be tracked through trend analysis.

Brand Name
HEMOSIL HIT-AB (PF4-H)
Common Device Name
PLATELET FACTOR 4 RADIOIMMUNOASSAY
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730
7818614451
MDR Report Key22284252
Report Number1217183-2025-00035
Device Sequence Number8467708
Product Code LCO
UDI-Device Identifier08426950975380
UDI-Public(01)08426950975380(11)241119(17)260430(10)B37250
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153137
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2026
Device Catalogue Number00020014600
Device Lot NumberB37250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown